Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 2, 2002, 5:32 PM CST for Plaquemines Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2002, 5:32 PM CST (23:32 UTC)
- Expired
- Mar 2, 2002, 6:30 PM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 022332 SVRNEW LAC075-030030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CST SAT MAR 2 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 630 PM CST * AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF BURAS...OR ABOUT 25 MILES SOUTH OF PORT SULPHUR...MOVING NORTHEAST AT 50 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2916 8998 2884 8987 2936 8891 2964 8918
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:00 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 2, 2:00 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CST SAT MAR 2 2002
WARM FRONT CONTINUES TO DRIFT NORTH. SURFACE LOW PRESSURE OVER THE
LOWER MISSISSIPPI VALLEY HAS BEEN SLOW TO MOVE OUT OF THE AREA AND
ALLOW GULF MOISTURE TO PUSH INLAND. EXPECT TO SEE AN INCREASE IN
SOUTHERLY FLOW DURING THE AFTERNOON HOURS AS THE LOW CONTINUES TO
RECEDE NORTHWARD OUT OF THE AREA ALLOWING INCREASINGLY UNSTABLE
MOIST AIR TO SPREAD INLAND AS A COLD FRONT MOVES INTO THE WESTERN
PORTION OF THE AREA EARLY THIS EVENING. THE AREA WILL SEE ANOTHER
HARD FREEZE SUNDAY NIGHT AS COLD ARCTIC AIR MOVES OVER THE AREA
BEHIND THE COLD FRONT. THE AVN INDICATES THAT THE UPPER TROUGH WILL
DROP INTO THE CENTRAL PLAINS BY EARLY EVENING AND SWEEP EAST ACROSS
THE MISSISSIPPI VALLEY ON MONDAY. THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL BEGIN TO DRY OUT LATER TONIGHT AND SUNDAY WITH SOME
LOWER LEVEL MOISTURE LINGERING THROUGH SUNDAY. EXPECT TO SEE AN
INCREASE IN CONVECTION LATE IN THE AFTERNOON AS THE COLD FRONT NEARS
THE AREA. THE EASTERN PORTION OF THE AREA WILL HAVE MORE TIME FOR
GULF MOISTURE TO SPREAD INLAND AHEAD OF THE FRONT AND THUS HAVE
MOISTURE AVAILABLE FOR CONVECTION. MODELS SHOW THE UPPER JET MOVES
OVER THE AREA THIS AFTERNOON. THE ETA INDICATES THAT THE AREA WILL
BE UNDER THE RIGHT REAR OF THE JET LATE THIS AFTERNOON THROUGH
TONIGHT. THE AVN INDICATES THAT THE AREA WILL BE UNDER THE RIGHT
FRONT OF THE JET FOR A PORTION OF THE AFTERNOON. THE BEST CHANCE FOR
STRONG CONVECTION IS OVER THE EASTERN PORTIONS OF THE AREA. HIGH
SURFACE PRESSURE WILL DROP INTO SOUTH TEXAS THEN MOVE NORTHEAST TO
THE CENTRAL GULF COAST STATES BY MONDAY NIGHT. GULF MOISTURE WILL
BEGIN TO MOVE INLAND OVER SOUTH TEXAS ON TUESDAY AND SPREAD NORTH
AND EAST NORTH AND EAST THROUGH THURSDAY. WILL MAKE ONLY SMALL
ADJUSTMENTS TO GUIDANCE FOR TEMPERATURES. POPS APPEAR TOO HIGH OVER
THE NORTHWESTERN PORTION OF THE AREA TONIGHT AND WILL ADJUST POPS
DOWN.
MCB 33/45/21/48 3100
BTR 36/45/24/48 4100
MSY 39/46/30/48 5100
GPT 41/47/27/46 5100
.NEW...SMALL CRAFT ADZY...CSTL WTRS KPQL TO ATCHAFALAYA RVR OUT 60
NM AND LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.
23The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:50 PM CST | Special Marine Warning | LIX | 85 min | |
| Mar 2, 4:39 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 51 min |
| Mar 2, 5:09 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 2, 5:09 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.